Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 89, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at May 26, 2020, 9:36 AM CDT for Bates County, Cass County, Henry County, Missouri. It took effect at May 26, 2020, 1:00 PM CDT. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- May 26, 2020, 9:36 AM CDT (14:36 UTC)
- In effect from
- May 26, 2020, 1:00 PM CDT
- Expired
- May 26, 2020, 8:28 PM CDT
- In force
- 7 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bates County, MO, Cass County, MO, Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 46 km from the middle of the area, began a volume at 14:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Grand River near Urich (URHM7). The gauge peaked at 23.80 ft at May 26, 2020, 3:00 PM CDT.
- Action stage
- 21 ft
- Minor stage
- 24 ft
- Moderate stage
- 26 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06921600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
002
WGUS43 KEAX 261436
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
936 AM CDT Tue May 26 2020
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Kansas...Missouri...
Delaware River near Muscotah affecting Atchison County.
Platte River At Sharps Station affecting Platte County.
Platte River near Platte City affecting Platte County.
South Grand River at Urich affecting Bates...Cass and Henry
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC005-271436-
/O.NEW.KEAX.FL.W.0086.200527T0510Z-200528T0738Z/
/MSCK1.1.ER.200527T0510Z.200527T0600Z.200527T0738Z.NO/
936 AM CDT Tue May 26 2020
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Delaware River near Muscotah.
* from late tonight to late Wednesday night.
* At 9:16 AM Tuesday the stage was 13.6 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Wednesday morning and
continue to rise to near 27.3 feet by late Wednesday morning.
* At 27.0 feet...The east approach to the County Road bridge over the
Delaware River around 2.2 miles south of Muscotah is overtopped by
flood waters. Flooding of low-lying pasture and cropland also
occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Delaware River
Muscotah 27 13.6 Tue 09 AM 27.3 Wednesday morning
&&
LAT...LON 3957 9557 3957 9550 3937 9547 3937 9554 3945 9556
$$
MOC165-271436-
/O.NEW.KEAX.FL.W.0087.200527T0024Z-000000T0000Z/
/SSTM7.2.ER.200527T0024Z.200529T1800Z.000000T0000Z.NO/
936 AM CDT Tue May 26 2020
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Platte River At Sharps Station.
* from this evening until further notice.
* At 8:30 AM Tuesday the stage was 21.4 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 30.0 feet by early Friday afternoon.
* At 29.0 feet...Backwater from the Platte River floods Highway KK
along the Little Platte River at the location 0.2 miles east of
Highway B.
* At 26.0 feet...Low-lying rural land along the river begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Sharps Station 26 21.4 Tue 08 AM 30.0 early Friday afternoon
&&
LAT...LON 3941 9474 3941 9464 3935 9476 3939 9479
$$
MOC165-271436-
/O.NEW.KEAX.FL.W.0088.200527T0748Z-000000T0000Z/
/PLCM7.1.ER.200527T0748Z.200530T0600Z.000000T0000Z.UU/
936 AM CDT Tue May 26 2020
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Platte River near Platte City.
* from late tonight until further notice.
* At 9:01 AM Tuesday the stage was 14.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Wednesday morning and
continue to rise to near 23.8 feet by early Saturday morning.
* At 22.0 feet...Flooding occurs at Humphreys Access Area which is
located 5 miles downstream from Platte City. 300 acres of pasture
are also flooded.
* At 20.0 feet...Cropland near State Highway 92 near Platte City
begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Platte City 20 14.6 Tue 09 AM 23.8 early Saturday morning
&&
LAT...LON 3939 9479 3935 9476 3927 9481 3929 9484 3933 9483
$$
MOC013-037-083-271436-
/O.NEW.KEAX.FL.W.0089.200526T1800Z-200527T1800Z/
/URHM7.1.ER.200526T1800Z.200526T1800Z.200526T1800Z.UU/
936 AM CDT Tue May 26 2020
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The South Grand River at Urich.
* from this afternoon to Wednesday afternoon.
* At 9:15 AM Tuesday the stage was 22.4 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage this
afternoon.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5
miles of the river. Areas affected include low lying pastures along
with cropland and secondary roads.
&&
Latest
Location FS Stage Day/Time Forecast
South Grand River
Urich 24 22.4 Tue 09 AM 24.0 this afternoon
&&
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425
$$2 follow-up statements
777
WGUS83 KEAX 261836
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
136 PM CDT Tue May 26 2020
...The Flood Warning continues for the following rivers in
Missouri...
Big Creek at Blairstown affecting Cass...Henry and Johnson Counties.
South Grand River at Urich affecting Bates...Cass and Henry
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-271835-
/O.EXT.KEAX.FL.W.0081.000000T0000Z-200528T2200Z/
/BLRM7.2.ER.200526T0653Z.200526T1630Z.200527T2200Z.UU/
136 PM CDT Tue May 26 2020
The Flood Warning continues for
The Big Creek at Blairstown.
* until Thursday afternoon.
* At 1:00 PM Tuesday the stage was 23.6 feet.
* Flood stage is 20.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Wednesday afternoon.
* At 23.0 feet...Flooding occurs at the west approach to the N
Highway bridge located 0.2 miles west of Blairstown. Flooding also
occurs across B Highway near Big Creek which is several miles
northwest of Blairstown.
* At 20.0 feet...The west bank of the creek begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 23.6 Tue 01 PM 23.4 this evening
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$
MOC013-037-083-271835-
/O.EXT.KEAX.FL.W.0089.000000T0000Z-200528T0448Z/
/URHM7.1.ER.200526T2107Z.200527T0000Z.200527T0448Z.UU/
136 PM CDT Tue May 26 2020
The Flood Warning continues for
The South Grand River at Urich.
* until Wednesday evening.
* At 12:15 PM Tuesday the stage was 23.5 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 24.4 feet by this evening. The river will
fall below flood stage by tonight.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5
miles of the river. Areas affected include low lying pastures along
with cropland and secondary roads.
&&
Latest
Location FS Stage Day/Time Forecast
South Grand River
Urich 24 23.5 Tue 12 PM 24.4 this evening
&&
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425
$$
Kurtz883
WGUS83 KEAX 270128
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
828 PM CDT Tue May 26 2020
...The Flood Warning is cancelled for the following rivers in
Missouri...
South Grand River at Urich affecting Bates...Cass and Henry
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC013-037-083-270158-
/O.CAN.KEAX.FL.W.0089.000000T0000Z-200528T0448Z/
/URHM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
828 PM CDT Tue May 26 2020
The Flood Warning is cancelled for
The South Grand River at Urich.
* At 8:15 PM Tuesday the stage was 22.8 feet.
* Flood stage is 24.0 feet.
* Forecast...The river crested below flood stage at 23.8 feet. The
river will continue to fall to 12.4 feet by Thursday morning.
&&
Latest
Location FS Stage Day/Time Forecast
South Grand River
Urich 24 22.8 Tue 08 PM 20.9 early Wednesday
morning
&&
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 26, 6:14 AM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, May 26, 6:14 AM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
614 AM CDT Tue May 26 2020
.Discussion...
Issued at 331 AM CDT TUE MAY 26 2020
Message of the Day: The current cluster of showers and embedded
storms will continue moving north-northwest this morning.
Additional scattered storms are expected to develop this afternoon
as well, much like the last couple of days. Up to an additional
1-3 inches of rain will fall with this activity, leading to
flooding concerns today. Strong to severe storms are possible
mainly north of HWY 36, with winds up to 60 mph and hail up to
quarter-sized being the main concerns. Can't rule out a brief
tornado in this area either.
A rather large cluster of showers with embedded storms is gradually
moving north-northwest through eastern KS and western MO this
morning. This is tied to a surface low, centered over our
west-central counties and the upper level trough over the central
plains. These showers are very efficient, already dropping up to a
couple of inches of rain as of 3 AM in some places along the
MO/KS border. A total of 1-3 inches of rain is possible by the end
of the day, with locally higher amounts possible. As a result,
there are both river and flash flooding concerns, mainly in the
flash flood watch area. The flash flood watch remains in effect until
7 PM tonight. As for severe chances this morning, there is not
much instability or shear to work with, but there is just enough
for some to maybe see strong wind gusts up to 50 mph and small
hail.
The surface low will continue moving north through the day, making
it to northwest MO by the afternoon. At this point, the current
cluster of storms will also be in northwest MO/northeast KS and will
have become more scattered. The rest of the area will likely see
a brief break from the rain late this morning, but new scattered
storm development is expected in the afternoon, much like what we
have seen the last couple of days. Storms will again move to the
north with a couple potentially becoming strong to severe. About
1500-2000 J/kg of SB CAPE and 25-30 kts of deep layer shear will
be around, with the higher amounts in our northern counties. Wind
up to 60 mph and hail up to quarter-sized will be the main
concerns, but can't rule out a brief tornado. It looks like there
might be just enough SRH (100 m2/s2) and 0-1 km shear (20 kts), to
get a brief spin up. Again, the better chances for the strong to
severe storms will be north of HWY 36. As we head into the
evening, the surface low will move north into NE/IA, advecting
drier air into our area. This will help us become mostly dry for
tonight.
Tomorrow, the closed upper level low will move ever so slowly east
through OK/AR, keeping vorticity in the region. At the surface, the
low pressure over IA will become a washed out leaving the pattern
a little messy. Generally though, it looks like a surface low and
inverted trough will take shape over the region. All of this will
keep rain chances around for Wednesday, especially in the
afternoon and evening. For Thursday, we should see the beginning
of the pattern change. The upper level closed low should start
rejoining the main upper level flow and the cold front should
finally move through. This won't happen without more rain
developing though. Widespread showers and storms are expected for
much of the day Thursday.
Friday, an upper level ridge and surface high will start moving into
our area. These features will stick around for a few days, making
for a rather nice last weekend in May. We should be dry with highs
in the 70s and lows in the 50s.
&&
.Aviation...(For the 12Z TAFS through 12Z Wednesday Morning)
Issued at 613 AM CDT TUE MAY 26 2020
The main area of showers has moved northwest, but some lingering
scattered showers will continue moving northwest through our area
this morning. Most will see a break from the rain later this
morning, with scattered storms developing this afternoon. Storms
should mainly be north of I-70. Ceiling-wise, we have been
bouncing quite a bit this morning, along the MO/KS border, but
generally we should see MVFR ceilings with some periods of IFR.
For the rest of the TAF period, MVFR ceilings are expected. Our
eastern counties should remain VFR today. The surface low,
currently centered over east-central KS/west-central MO, will
move north along the MO/KS border through the day. This will
gradually shift winds to the southeast and then southwest.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through this evening for KSZ025-057-060-
102>105.
MO...Flash Flood Watch through this evening for MOZ001>008-011>016-
020>024-028>031-037-038-043-044-053-054.
&&
Discussion...Atkins
Aviation...AtkinsHazardous weather outlook, May 26, 5:55 AM CDT, 3 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 555 AM CDT Tue May 26 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271100- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 555 AM CDT Tue May 26 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight A few strong storms are possible in far northern Missouri late this morning into the afternoon. Flooding along area creeks, streams, and river banks is ongoing or is expected in several areas. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorm chances continue into Thursday, but the overall severe weather potential is low. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:14 PM CDT | Flash Flood Warning | EAX | Chariton, Cooper, Howard | 3 hr |
| May 25, 7:18 PM CDT | Special Weather Statement | EAX | Macon, Randolph | 42 min |
| May 25, 7:30 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Macon, Randolph | 45 min |
| May 25, 8:07 PM CDT | Special Weather Statement | EAX | Adair | 38 min |
| May 25, 8:28 PM CDT | Flash Flood Warning | EAX | Chariton, Linn, Macon, Randolph | 3 hr |
| May 25, 10:37 PM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 41 hr |
| May 26, 12:43 AM CDT | Special Weather Statement | EAX | Henry | 32 min |
| May 26, 2:40 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 65 hr |
| May 26, 2:40 AM CDT | River Flood Warning | EAX | Linn, Livingston | 4 days |
| May 26, 2:40 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 7 days |
| May 26, 2:40 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 7 days |
| May 26, 9:36 AM CDT | River Flood Warning | EAX | Platte | 5 days |
| May 26, 9:36 AM CDT | River Flood Warning | EAX | Platte | 5 days |
| May 26, 10:01 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 5 days |
| May 26, 10:01 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 8 days |
| May 26, 10:01 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 21 days |
| May 26, 10:01 AM CDT | River Flood Warning | EAX | Cooper, Howard | 21 days |
| May 26, 12:12 PM CDT | Special Weather Statement | EAX | Daviess | 48 min |
| May 26, 12:45 PM CDT | Special Weather Statement | EAX | Putnam | 45 min |
| May 26, 1:03 PM CDT | Special Weather Statement | EAX | Mercer | 42 min |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.